MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 OTW; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 OTW; PERIPHERAL DILATATION CATHETER
Model Number A2025-200
Medical Device Problem Codes Deflation Problem (1149); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an anterior tibial artery.A 2.5x200mm armada 14 was advanced to the lesion and inflated once at 12 atmospheres without issue.However, when attempting to deflate, the device was held negative for over 5 seconds but the balloon took a prolonged time to eventually deflate completely so that it can be used for another lesion.When attempted to advance to another lesion, it failed to cross.It was decided then to simply remove the device.A 2.5mm balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Without having the device to examine, the investigation was unable to determine a conclusive cause for the reported deflation and failure to advance difficulties.It may be possible that the distal shaft was kinked or entrapped within the vessel causing the inflation/deflation lumen to become blocked off; therefore, after an attempt to insert in the other lesion it was unable to advance; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 OTW
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10853028
Report Number2024168-2020-09605
Device Sequence Number3489381
Product Code DQY
UDI-Device Identifier08717648156052
UDI-Public08717648156052
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberA2025-200
Device Catalogue NumberA2025-200
Device Lot Number0061641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR